Results 1 to 5 of 5
18 pill taper advice
  1. #1
    staysober10 is offline Senior Member
    Join Date
    Dec 2010
    Posts
    732

    Default 18 pill taper advice

    For the past 7 months I have been using anywhere from 30-40mg of perks or viks. I want to stop. After 24 hours go by from my last dose I feel nauseaos and have hot and cold sweats. The withdrawal isnt too bad but I will be at work and dont like feeling nauseaous. I dont even want to taper because I want to just start the cold turkey process now but I really dont want the feeling of being nauseaous. What does everyone recommend I do?

  2. #2
    yezdegerd is offline Senior Member
    Join Date
    Jul 2010
    Posts
    867

    Default

    Quote Originally Posted by staysober10 View Post
    For the past 7 months I have been using anywhere from 30-40mg of perks or viks. I want to stop. After 24 hours go by from my last dose I feel nauseaos and have hot and cold sweats. The withdrawal isnt too bad but I will be at work and dont like feeling nauseaous. I dont even want to taper because I want to just start the cold turkey process now but I really dont want the feeling of being nauseaous. What does everyone recommend I do?
    To truly taper it takes quite some time. It's getting your body used to a lower dose over and over until you reach 0, and even then you will experience some withdrawal. If you take 40mg a day then you would start by lowering to 30 or even 35mg a day until you are completely comfortable throughout the whole day. Each dose drop can take anywhere from a week to a month ( properly ). In your situation I would suggest just taking the smallest amount possible AT WORK ONLY! After a while you'll need them less and less. You will be uncomfortable and detoxing when you're not at work but eventually you'll get through it. It's either those 2 options or the preferred one of waiting until your days off and sweating it out! Best of luck to you

  3. #3
    oneistoomany is offline Member
    Join Date
    Jan 2011
    Posts
    144

    Default

    Good advice Yez! I have never been good at weaning, I rescue myself when I get uncomfortable. I have gone cold turkey both times. The most difficult part of cold turkey, for me, isn't the withdrawals, but the anxiety that hits afterwards. I am almost 2 months clean and finally, the anxiety is almost gone. I think I have read on others threads, who have been successful at weaning, that they don't have to deal with too much anxiety when they are done with their taper.

    I am wishing you all the best staysober!!
    Becky

  4. #4
    staysober10 is offline Senior Member
    Join Date
    Dec 2010
    Posts
    732

    Default

    Thank you both for your advice. I am not very good at weaning either, if I have them I take them. Anxiety hits me on day 3 or 4 and it is not a fun thing to deal with. My emotions are all over the place once it sets in. Hopefully by the end of the day I will have made a decision.

  5. #5
    yezdegerd is offline Senior Member
    Join Date
    Jul 2010
    Posts
    867

    Default

    I agree. I would say it's 50/50, half the addicts cant handle the detox while the other half cant handle the days following. I've always tap danced through the physical, but the mental part breaks me down. Hydro in my opinion is the easiest physically, but mentally it can be the toughest. If you have ever noticed that hydro is more of an "upper" as compared to >>>>>>/methadone/oxycodone which is more of a "downer". It's all how you handle the situation afterwards. As tough as it is to get up and get moving it can cut everything in half

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22